MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that there was a recurring backup battery (ebb) fault.This was the second fault that has occurred after the ebb was replaced recently.The system controller was exchanged.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a backup battery fault was unable to be confirmed.No log files were submitted for review, and no equipment was returned for evaluation.Provided information indicated that the system controller was exchanged.Attempts were made to obtain additional event information, but no response was received.The root cause for the reported event was unable to be determined through this analysis.A corrective and preventative action was initiated to investigate the increase in reported backup battery faults.The device history records was reviewed and revealed no deviations from manufacturing or qa requirements.Heartmate ii instructions for use (rev.C) section 7 ¿ ¿alarms and troubleshooting¿ and heartmate ii patient handbook (rev.C) section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and auditory), including the backup battery fault alarms, and the actions to take if the alarm cannot be resolved.Heartmate ii instructions for use (rev.C) section 5 ¿ ¿surgical procedures¿¿¿, explains how to install the backup battery in the system controller.Additionally, section 2 ¿ ¿system operations¿, explains how to properly replace the backup battery.The patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23944631
Report Number2916596-2025-08229
Device Sequence Number7875479
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286(17)250107
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/07/2025
Device Model Number106762
Device Catalogue Number106762
Device Lot Number9152974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q325-HF-4
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight87 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American